MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-080-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the everflex entrust stent was inspected - the distal end of the catheter showed a curve, but no creases at the distal end.Kinks to the catheter shaft with a crease were noted at 59 cm and 89cm from the distal tip.It was discovered the blue isolation sheath detached from the handle assembly.The strain relief was cut from the catheter and noted the clear connector with traces of dried adhesive around the entire diameter of the connector.It should be noted, the stent has not been deployed and is currently loaded the catheter.Traces of dried blood was noted within the catheter at the proximal area of the stent.The rotating wheel on the handle assembly was turned.The stent did not deploy resistance was encountered.
 
Event or Problem Description
Physician intended to use an everflex self-expanding stent with entrust delivery system with for the treatment of a slightly calcified and tortuous plaque lesion in the proximal location in the right mid superficial femoral artery.Lesion exhibited 70% stenosis.Device ifu was followed.Device prepped without issue.A non-medtronic 7 fr sheath was used.The physician removed the lock-pin after crossing the lesion and right before deployment.It was reported that there was difficulty encountered in deploying the stent ¿ the stent would not deploy.The physician mentioned that it appeared that the tantalum marker dots got caught up on the stent shaft and would not deploy.The distal marker dots would not deploy/come out of shaft of stent.Physician tried a second everflex entrust stent, but the same thing happened again.A different model stent (evd35-06-100-120) was then used to complete the procedure without further issue.No patient injury was reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6950300
Report Number2183870-2017-00450
Device Sequence Number1460258
Product Code NIP
UDI-Device Identifier00821684051368
UDI-Public00821684051368
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberEVD35-06-080-120
Device Lot NumberA453075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1